MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60AT
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was returned for analysis.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.Results from the product history record review indicated the product met release criteria.There have been no other complaints reported in the lot number.Additional information was requested.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A customer reported about an unsterile/defective lens.Additional information was requested.
 
Additional Manufacturer Narrative
Damage was observed to the iol.Iol returned pressed down on one(1) post of the lens case base resulting in gross haptic damage.Solution is dried on both surfaces of the optic and haptics.One haptic/optic junction is cracked/fractured-rejectable and is partially adhered due to being pressed on the lens case post.The optic is scratched/marked-rejectable.We are unable to determine the root cause for the reported complaint.The returned iol shows evidence of possible handling by the customer due to the presence of solution dried on the iol.In addition to this, all iols are 100% cosmetically inspected as per approved manufacturing procedures and the observed damage would not meet our current release criteria.Based on these investigation findings, we are unable to verify if the iol contributed to the event.All product and batch history records are quality reviewed prior to product release.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
MDR Report Key11947156
Report Number9612169-2021-00131
Device Sequence Number1061248
Product Code HQL
UDI-Device Identifier00380652556002
UDI-Public00380652556002
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 08/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberSA60AT
Device Catalogue NumberSA60AT.300
Device Lot Number21246865
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2021
Initial Date Received by Manufacturer 05/14/2021
Supplement Date Received by Manufacturer07/15/2021
Initial Report FDA Received Date06/07/2021
Supplement Report FDA Received Date08/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1